Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 166, NWS Denver/Boulder, CO

July 3, 2014Elbert County, Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 3, 2014, 6:59 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 6:59 PM MDT (00:59 UTC)
Expired
Jul 3, 2014, 7:30 PM MDT
In force
31 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Elbert County, CO, Lincoln County, CO

The radar

The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 7:23 PM MDTHAIL 1.756 S Limon, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
3376 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WUUS55 KBOU 040059
SVRBOU
COC039-073-040130-
/O.NEW.KBOU.SV.W.0166.140704T0059Z-140704T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
659 PM MDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ELBERT COUNTY IN EAST CENTRAL COLORADO...
  CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 730 PM MDT

* AT 658 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
  LIMON...MOVING EAST AT 15 MPH.

  HAZARD...PING PONG BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL ELBERT AND CENTRAL LINCOLN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3905 10381 3920 10376 3918 10357 3902 10362
TIME...MOT...LOC 0058Z 291DEG 12KT 3912 10373 

HAIL...1.50IN
WIND...<50MPH

$$

RPK
2 follow-up statements
645 
WWUS55 KBOU 040111
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
711 PM MDT THU JUL 3 2014

COC039-073-040130-
/O.CON.KBOU.SV.W.0166.000000T0000Z-140704T0130Z/
ELBERT CO-LINCOLN CO-
711 PM MDT THU JUL 3 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR EAST CENTRAL ELBERT AND CENTRAL LINCOLN COUNTIES...

AT 710 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
LIMON...MOVING EAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL ELBERT AND CENTRAL LINCOLN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3905 10381 3920 10376 3918 10357 3902 10362
TIME...MOT...LOC 0110Z 291DEG 12KT 3910 10368 

HAIL...1.50IN
WIND...<50MPH

$$

RPK
438 
WWUS55 KBOU 040128
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
728 PM MDT THU JUL 3 2014

COC039-073-040138-
/O.EXP.KBOU.SV.W.0166.000000T0000Z-140704T0130Z/
ELBERT CO-LINCOLN CO-
728 PM MDT THU JUL 3 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELBERT AND
CENTRAL LINCOLN COUNTIES WILL EXPIRE AT 730 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
DIME SIZE HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3905 10381 3920 10376 3918 10357 3902 10362
TIME...MOT...LOC 0126Z 291DEG 12KT 3910 10368 

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:48 PM MDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jul 3, 3:48 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
348 PM MDT THU JUL 3 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 346 PM MDT THU JUL 3 2014

CONVECTION FIRING ON THE UPSLOPE BOUNDARY OVER THE FOOTHILLS AT
THIS HOUR...WITH WEAKER SHOWERS DEVELOPING FURTHER WEST IN THE
DRIER AIR. LITTLE CHANGE TO THE FORECAST...EXPECTING THE CURRENT
BAND OF CONVECTION TO PROGRESS EASTWARD ON OUTFLOW IN A DRY
ENVIRONMENT EAST OF THE MOUNTAINS. STILL EXPECTING SOME KIND OF
BOUNDARY INTERACTION WITH THE BETTER MOISTURE ON THE PLAINS THIS
EVENING...MOST LIKELY FROM THE CONVECTION AROUND PIKES PEAK WHICH
MAY BE SOUTH OF OUR AREA WHEN IT HITS THE MOISTURE...BUT THERE MAY
ALSO BE AN ORGANIZED OUTFLOW FROM THE STORMS NOW IN LARIMER
COUNTY. DEW POINTS ARE DROPPING IN THE LIMON AND FORT MORGAN AREAS
FROM MIXING...SO THAT WILL ALSO HELP REDUCE THE HEAVY RAIN/HAIL
THREAT AS CAPES WILL BE UNDER 1500 J/KG THERE WITH WEAK SHEAR.

SOME CLOUD COVER WILL LINGER TONIGHT BUT STILL EXPECTED TO
DISSIPATE SLOWLY AS THE NIGHT GOES ON. INDEPENDENCE DAY LOOKS A
LOT LIKE TODAY...AFTER TODAYS MIXING AND A NIGHT WITH SOME CLOUDS
IT MAY BE A BIT LESS CAPPED BUT WITH A DRIER ENVIRONMENT ON THE
PLAINS. WE MAY HAVE MORE AFTERNOON CONVECTION BUT EXPECT IT TO BE
WEAK...AND THE FAR EASTERN PLAINS WILL LIKELY STILL BE CAPPED.
HELD OFF ON RAISING TEMPERATURES EXPECTING THE MID LEVEL CLOUD
COVER TO REDEVELOP BY AFTERNOON...BUT THE EASTERN PART OF THE AREA
WILL LIKELY BE A COUPLE DEGREES WARMER. FAIRLY TYPICAL FOURTH OF
JULY WEATHER WITH HIGHS IN THE 90S AND LOW GRADE CONVECTION.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 346 PM MDT THU JUL 3 2014

SOME THUNDERSTORMS WILL BE POSSIBLE FRIDAY EVENING ACROSS THE FAR
EASTERN PLAINS AS THE BACK EDGE OF WEAK MID LEVEL WAVE MOVES OVER
THE REGION. STORMS TO PRODUCE BRIEF MODERATE RAIN AND GUSTY WINDS.
SOME SMALL HAIL WILL ALSO POSSIBLE WITH CAPES FROM 800-1000 J/KG
SHEAR RATHER WEAK SO NOT EXPECTING SEVERE STORMS. BY MIDNIGHT...
EXPECT ALL THE CONVECTION TO BE EAST OF THE AREA AS WAVE MOVES
AWAY FROM THE AREA AND SUBSIDENCE AND DRIER AIR MOVES INTO
COLORADO. SKIES TO QUICKLY CLEAR OVERNIGHT. WARM AIRMASS UNDER THE
UPPER LEVEL RIDGE WILL KEEP OVERNIGHT TEMPERATURES RATHER WARM.

THE UPPER RIDGE WILL REMAIN ACROSS THE AREA SATURDAY AND SUNDAY
WITH THE FLOW ALOFT BECOMING A BIT MORE NORTHWEST. MODELS
INDICATE A DECREASE IN THE MOISTURE WITH MOST OF THE SUBTROPICAL
MOISTURE SOUTH AND EAST OF THE AREA. STILL ENOUGH MOISTURE FOR A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE
HIGHER TERRAIN EACH DAY. SATURDAY STILL LOOKING LIKE THE WARMEST
DAY...WITH HIGHS ACROSS THE PLAINS IN THE MID AND UPPER 90S. ONLY
SLIGHT COOLING EXPECTED SUNDAY...WITH READINGS MAINLY IN THE MID
90S ACROSS THE PLAINS.

ON MONDAY...FLOW ALOFT BECOMES MORE NORTHWEST AS UPPER RIDGE
RETROGRADES INTO THE GREAT BASIN AND UPPER TROUGH MOVES OUT OF
CANADA WITH FLOW ALOFT BECOMING NORTHWEST. SOME HINTS OF A WEAK
SHORTWAVE MOVING INTO THE CENTRAL PLAINS STATES DURING THE
AFTERNOON. THIS SYSTEM LOOKS TO PUSH A WEAK FRONT INTO NORTHEAST
COLORADO WITH SLIGHTLY COOLER AIR AND UPSLOPE. IN ADDITION...THE
MODELS ARE ALSO BEGINNING TO INDICATE A RETURN OF THE SUBTROPICAL
MOISTURE INTO COLORADO. WILL INCLUDE A SLIGHT CHANCE OF
THUNDERSTORMS MOST LOCATIONS WITH SLIGHTLY LOWER TEMPERATURES.

FOR THE LATER DAYS...TUESDAY THROUGH THURSDAY. INTERESTING SETUP
FOR TUESDAY AND WEDNESDAY WITH CONTINUED NORTHWEST FLOW ALOFT.
BOTH ECMWF AND GFS CONTINUE TO INCREASE THE SUBTROPICAL MOISTURE
INTO COLORADO...WITH ANOTHER SHORTWAVE MOVING ACROSS THE CENTRAL
PLAINS STATES DURING THE DAY WEDNESDAY. COOLER AIR AND UPSLOPE
LOOKS TO GET REINFORCED ACROSS THE NORTHEAST PLAINS WEDNESDAY AS
WELL. THIS MAY RESULT IN A BETTER CHANCE FOR THUNDERSTORMS MOST
LOCATIONS. SOME COULD PRODUCE BRIEF HEAVY RAIN. TEMPERATURES TO
COOL TO NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES FOR THIS TIME OF
THE YEAR. BY THURSDAY...MODELS SHOW THE UPPER RIDGE SHIFTING EAST
INTO COLORADO WITH A DECREASE IN MOISTURE AND WARMER AIRMASS. THIS
SHOULD RESULT IN LESS THUNDERSTORM CHANCES AND SLIGHTLY WARMER
TEMPERATURES.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z FRIDAY LATE AFTERNOON)
ISSUED AT 346 PM MDT THU JUL 3 2014

VFR THROUGH FRIDAY. THUNDERSTORMS WILL BE MOVING OFF THE
FOOTHILLS OVER THE NEXT FEW HOURS...BUT IT LOOKS LIKE THEY MAY BE
MAINLY NORTH AND SOUTH OF THE DENVER AREA. THERE WILL PROBABLY BE
A COUPLE OF WIND SHIFTS WITH GUSTS TO 25 KNOTS FROM THE
THUNDERSTORM OUTFLOWS...PROBABLY ENDING BY 00Z. SCATTERED
THUNDERSTORMS ARE EXPECTED LATE FRIDAY AFTERNOON...THE MAIN THREAT
WILL BE A SIMILAR CHANCE OF SHIFTING WINDS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GIMMESTAD
LONG TERM...D-L
AVIATION...GIMMESTAD
Hazardous weather outlook, Jul 3, 11:03 AM MDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1103 AM MDT THU JUL 3 2014

COZ030>051-041715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1103 AM MDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
CONTINENTAL DIVIDE AND EAST SLOPES OF THE FRONT RANGE THIS
AFTERNOON...WITH LESS ACTIVITY IN GRAND AND JACKSON COUNTIES. A
FEW OF THE STORMS WILL SPREAD TO THE PLAINS IN THE LATE AFTERNOON
AND EVENING. MOST OF THE SHOWERS WILL PRODUCE GUSTY WINDS AND
LIGHT RAIN. THERE IS A CHANCE THAT ONE OR TWO OF THE STORMS ON THE
PLAINS THIS EVENING WILL GROW STRONGER...PRODUCING HAIL...GUSTY
WINDS...AND HEAVY RAINFALL. THIS IS MOST LIKELY IN AREAS ALONG AND
SOUTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH PRESSURE WILL CONTINUE OVER THE REGION THROUGH THE HOLIDAY
WEEKEND...WITH TEMPERATURES AT OR ABOVE NORMAL. SUBTROPICAL
MOISTURE MOVING INTO THE STATE WILL BRING A CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS FRIDAY BUT DRIER CONDITIONS ARE EXPECTED
SATURDAY AND SUNDAY. INCREASING MOISTURE AND A PASSING WEATHER
SYSTEM WILL INCREASE THE CHANCE FOR THUNDERSTORMS ACROSS THE
OUTLOOK AREA MONDAY THROUGH WEDNESDAY. THE WEATHER SYSTEM WILL
ALSO BRING COOLER AIR TO NORTHEAST COLORADO WITH TEMPERATURES NEAR
OR SLIGHTLY BELOW NORMAL EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/LESZCYNSKI

In the hours before

Special weather statement, Jul 3, 5:10 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
510 PM MDT THU JUL 3 2014

COZ035-040000-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
510 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOULDER AND SOUTHERN
LARIMER COUNTIES UNTIL 600 PM MDT...

AT 508 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALLENSPARK...OR 33 MILES SOUTHWEST OF FORT COLLINS...MOVING SOUTHEAST
AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...PEACEFUL VALLEY...SALINA...ALLENSPARK...CRISMAN...GOLD
HILL...WALLSTREET...SUMMERVILLE...RAYMOND AND SUNSHINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

HEAVY RAINFALL MAY ALSO BE OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4016 10528 4014 10531 4004 10530 4001 10534
      4000 10545 4006 10550 4008 10549 4008 10547
      4013 10553 4015 10550 4018 10549 4017 10553
      4020 10555 4027 10545
TIME...MOT...LOC 2308Z 324DEG 15KT 4018 10548

BAKER
Special weather statement, Jul 3, 6:00 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
600 PM MDT THU JUL 3 2014

COZ036-040045-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
600 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGLAS...
NORTHEASTERN PARK...WEST CENTRAL JEFFERSON...SOUTHWESTERN DENVER AND
SOUTHEASTERN CLEAR CREEK COUNTIES UNTIL 645 PM MDT...

AT 559 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CONIFER...OR 23 MILES SOUTHWEST OF DENVER...MOVING SOUTHEAST AT 20
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EVERGREEN...CONIFER...PINE AND ASPEN PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3939 10534 3952 10540 3951 10538 3951 10536
      3950 10536 3951 10533 3959 10543 3961 10544
      3964 10535 3946 10509
TIME...MOT...LOC 2359Z 322DEG 17KT 3954 10533

BAKER
Local storm report, Jul 3, 6:29 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
629 PM MDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             MATHESON                39.17N 103.98W
07/03/2014  M1.00 INCH       ELBERT             CO   STORM CHASER

&&

KFREDIN
Local storm report, Jul 3, 6:39 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
639 PM MDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             4 E MATHESON            39.17N 103.91W
07/03/2014  M1.50 INCH       ELBERT             CO   STORM CHASER

0631 PM     HAIL             3 E MATHESON            39.17N 103.92W
07/03/2014  M1.00 INCH       ELBERT             CO   STORM CHASER

0630 PM     HAIL             10 NW GOLDEN            39.84N 105.35W
07/03/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0620 PM     HAIL             MATHESON                39.17N 103.98W
07/03/2014  M1.00 INCH       ELBERT             CO   STORM CHASER

&&

KFREDIN
Local storm report, Jul 3, 6:48 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
648 PM MDT THU JUL 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             9 SSW LIMON             39.15N 103.75W
07/03/2014  M1.50 INCH       ELBERT             CO   STORM CHASER

0635 PM     HAIL             4 E MATHESON            39.17N 103.91W
07/03/2014  M1.50 INCH       ELBERT             CO   STORM CHASER

0631 PM     HAIL             3 E MATHESON            39.17N 103.92W
07/03/2014  M1.00 INCH       ELBERT             CO   STORM CHASER

0630 PM     HAIL             10 NW GOLDEN            39.84N 105.35W
07/03/2014  M1.00 INCH       JEFFERSON          CO   TRAINED SPOTTER

0620 PM     HAIL             MATHESON                39.17N 103.98W
07/03/2014  M1.00 INCH       ELBERT             CO   STORM CHASER

&&

KFREDIN
Special weather statement, Jul 3, 6:50 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
650 PM MDT THU JUL 3 2014

COZ047-040115-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
650 PM MDT THU JUL 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
715 PM MDT...

AT 649 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF FORDER...OR 43 MILES NORTHEAST OF PUEBLO...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3852 10405 3871 10404 3871 10367 3852 10367
TIME...MOT...LOC 0049Z 290DEG 13KT 3858 10392

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:00 PM MDTSpecial Weather StatementBOUJefferson45 min
Jul 3, 6:23 PM MDTSevere Thunderstorm WarningBOUJefferson21 min
Jul 3, 6:29 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln31 min
Jul 3, 6:50 PM MDTSpecial Weather StatementBOUCrowley25 min
Jul 3, 7:10 PM MDTSpecial Weather StatementBOUDouglas35 min
Jul 3, 7:15 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln30 min
Jul 3, 7:48 PM MDTSpecial Weather StatementBOUGilpin27 min
Jul 3, 8:04 PM MDTSpecial Weather StatementBOULincoln26 min
Jul 3, 8:17 PM MDTSevere Thunderstorm WarningBOULincoln43 min
Jul 3, 8:28 PM MDTSevere Thunderstorm WarningBOUWashington32 min
Jul 4, 1:31 PM MDTSpecial Weather StatementBOUBroomfield29 min
Jul 4, 1:37 PM MDTSpecial Weather StatementBOUDouglas23 min
Jul 4, 1:47 PM MDTSpecial Weather StatementBOUBroomfield28 min
Jul 4, 2:07 PM MDTSpecial Weather StatementBOUBroomfield38 min
Jul 4, 2:15 PM MDTSevere Thunderstorm WarningBOUWeld30 min
Jul 4, 2:32 PM MDTSpecial Weather StatementBOUSedgwick43 min
Jul 4, 2:47 PM MDTSevere Thunderstorm WarningBOUSedgwick18 min
Jul 4, 2:59 PM MDTSpecial Weather StatementBOUBoulder46 min
Jul 4, 3:37 PM MDTSpecial Weather StatementBOULogan38 min
Jul 4, 3:48 PM MDTSpecial Weather StatementBOUSedgwick42 min
Jul 4, 4:11 PM MDTSpecial Weather StatementBOULogan34 min
Jul 4, 4:54 PM MDTSpecial Weather StatementBOUJefferson21 min
Jul 4, 4:55 PM MDTAreal Flood AdvisoryBOUPhillips95 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.